Alert archive / Kentucky / Flash Flood Warnings in 2011
Flash Flood Warning 2, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Feb 25, 2011, 1:51 AM EST for Bell County, Harlan County, Knox County, Kentucky. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2011, 1:51 AM EST (06:51 UTC)
- Expired
- Feb 25, 2011, 6:30 AM EST
- In force
- 5 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bell County, KY, Harlan County, KY, Knox County, KY
The radar
The Knoxville radar (KMRX), 79 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.9 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 538 m²/s²
- 0-3 km storm-relative helicity
- 629 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
967
WGUS53 KJKL 250651
FFWJKL
KYC013-095-121-251130-
/O.NEW.KJKL.FF.W.0002.110225T0651Z-110225T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
151 AM EST FRI FEB 25 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BELL COUNTY IN SOUTHEAST KENTUCKY...
KNOX COUNTY IN SOUTHEAST KENTUCKY...
SOUTHWESTERN HARLAN COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 630 AM EST
* AT 149 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING ACROSS THE WARNED
AREA. UP TO AN ADDITIONAL INCH TO INCH AND A HALF OF RAIN WILL BE
POSSIBLE THROUGH 4 AM EST. MUCH OF THIS RAIN WILL FALL OVER
LOCATIONS THAT HAD RECEIVED HEAVY RAIN EARLY THURSDAY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BARBOURVILLE...HARLAN...MIDDLESBORO AND PINEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3659 8393 3665 8396 3669 8389 3676 8400
3680 8399 3686 8407 3693 8409 3699 8404
3698 8397 3703 8393 3704 8380 3697 8365
3694 8351 3689 8347 3690 8340 3692 8341
3679 8317 3672 8328 3666 8354 3658 8371
$$
GREIF2 follow-up statements
587
WGUS73 KJKL 250734
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
234 AM EST FRI FEB 25 2011
KYC013-095-121-251130-
/O.CON.KJKL.FF.W.0002.000000T0000Z-110225T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX KY-HARLAN KY-BELL KY-
234 AM EST FRI FEB 25 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BELL...SOUTHWESTERN
HARLAN AND KNOX COUNTIES UNTIL 630 AM EST...
AT 232 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF MODERATE RAINFALL CONTINUES TO AFFECT THE ADVISORY AREA.
FROM THIS...ANOTHER HALF AN INCH OF RAIN OR SO WILL BE POSSIBLE
THROUGH 5 AM EST.
RUNOFF FROM THE EXCESSIVE RAINFALL COULD CAUSE ISOLATED FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH
FLOODING INCLUDE...BARBOURVILLE...HARLAN...MIDDLESBORO...PINEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3659 8393 3665 8396 3669 8389 3676 8400
3680 8399 3686 8407 3693 8409 3699 8404
3698 8397 3703 8393 3704 8380 3697 8365
3694 8351 3689 8347 3690 8340 3692 8341
3679 8317 3672 8328 3666 8354 3658 8371
$$
GREIF996
WGUS73 KJKL 251132
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
632 AM EST FRI FEB 25 2011
KYC013-095-121-251146-
/O.EXP.KJKL.FF.W.0002.000000T0000Z-110225T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX KY-HARLAN KY-BELL KY-
632 AM EST FRI FEB 25 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BELL...SOUTHWESTERN
HARLAN AND KNOX COUNTIES HAS BEEN ALLOWED TO EXPIRE...
CALLS TO COUNTIES IN THE WARNING AREA INDICATE THAT EXCESS RUNOFF
FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS
IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE SINCE
THE HEAVY RAIN HAS ENDED...ENDING THE FLOOD THREAT. IF FLOODING HAS
BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT
AGENCY.
LAT...LON 3659 8393 3665 8396 3669 8389 3676 8400
3680 8399 3686 8407 3693 8409 3699 8404
3698 8397 3703 8393 3704 8380 3697 8365
3694 8351 3689 8347 3690 8340 3692 8341
3679 8317 3672 8328 3666 8354 3658 8371
$$
PELTONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Feb 25, 12:35 AM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Feb 25, 12:35 AM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1235 AM EST FRI FEB 25 2011 .MESOSCALE UPDATE 2... WITH THE LACK OF WEAKENING IN THE LINE OF STORMS APPROACHING THE CWA AND EVEN SOME NORTHWARD CREEP EVIDENCE HAVE...IN COORDINATION WITH SPC...ISSUED A SEVERE THUNDERSTORM WATCH FOR THE SOUTHERN HALF OF THE CWA UNTIL 4 AM EST. IN ADDITION...WILL LIKELY ISSUE SEVERAL HYDRO PRODUCTS FOR FLASH FLOODING OR LOCALIZED URBAN AND SMALL STREAM FLOODING AS THE HEAVIEST RAIN AND STORMS ARE MOVING OVER LOCATIONS THAT HAVE PICKED UP A GOOD AMOUNT OF RAIN EARLIER IN THE DAY... THURSDAY. UPDATES HAVE BEEN ISSUED. .MESOSCALE UPDATE 1... 03Z SFC ANALYSIS SHOWS DEEP LOW PRESSURE MOVING NORTHEAST ALONG THE WESTERN TENNESSEE AND KENTUCKY BORDER. THE WARM FRONT THAT STRETCHES EAST OF THIS LOW WILL REMAIN THE FOCUSING MECHANISM FOR THE HEAVY RAINS. CLOSER TO THE LOW...A SQUAT LINE OF STRONG TO SEVERE THUNDERSTORMS ARE RACING EAST INTO SOUTH CENTRAL KENTUCKY. A FEW OF THESE ARE EVEN GIVING INDICATIONS OF A POTENTIAL FOR ROTATING STORMS. TO ACCOUNT FOR THIS A TORNADO WATCH HAS BEEN ISSUED RUNNING RIGHT UP TO OUR BORDER WITH LMK. EXPECT THESE STORMS TO WEAKEN AS THEY RUN EAST INTO A LESS SUPPORTIVE AIR MASS...THOUGH THEY WILL STILL HAVE THE POSSIBILITY TO CONTAIN STRONG TO DAMAGING WIND GUSTS AS THEY MOVE INTO THE CUMBERLAND VALLEY. ADDITIONALLY...IF A WEAKENING TREND DOES NOT MATERIALIZE OVER THE NEXT HOUR AN EASTWARD EXTENSION OF THE WATCH MAY BE WARRANTED. HAVE UPDATED THE GRIDS TO REFLECT THE SVR POTENTIAL AND HIGHER WIND GUST THREAT. THESE WILL ALSO BE MENTIONED IN THE ZONES...AS WELL. THE THREAT IS PRETTY MUCH LIMITED TO THE FAR SOUTHWESTERN PORTION OF THE CWA AND MAINLY SOUTH OF THE HAL ROGERS PARKWAY. FURTHER NORTH...THE RENEWAL OF THE MODERATE TO HEAVY RAINS WILL BE ACCOMPANIED BY A FEW EMBEDDED THUNDERSTORMS. THESE AREAS WILL BE MOST UNDER THREAT OF FLOODING FROM THE PROLONGED RAINS OF THE NEXT SEVERAL HOURS AND INTO THE EARLY MORNING. THE FLOOD WATCH REMAINS IN EFFECT FOR THIS AREA FOR THAT REASON. FURTHER SOUTH...DEPENDING ON HOW MUCH THE STORMS CAN HOLD TOGETHER WITH THEIR TORRENTIAL RAINS...FLASH FLOODING WILL BE A CONCERN THAT WILL NEED TO BE MONITORED CLOSELY. MOST OF THE SOUTHERN THREAT AREA CONTINUES TO BE CONTAINED IN THE FLOOD WATCH...WITH BELL COUNTY THE NOTABLE EXCEPTION. WITH SOME UNCERTAINTY OVER HOW WELL THE STORMS CAN MAINTAIN THEMSELVES INTO FAR EAST KENTUCKY WILL KEEP BELL OUT OF THE WATCH FOR NOW...BUT THEY WILL HAVE TO BE MONITORED CLOSELY FOR EXCESSIVE RUNOFF GIVEN THEIR GAUDY RAIN AMOUNTS FROM THIS MORNING. ADDITIONALLY...THE LATEST RFC RIVER GUIDANCE...INCORPORATING THE PCPN FROM THE PAST 12 TO 18 HOURS WITH THE FORECAST QPF FOR THE REMAINDER OF THE NIGHT...HAS BROUGHT MOST OF THE CREST FOR RIVER POINTS LOWER...PARTICULARLY OVER THE KENTUCKY BASIN. ON THE OTHER HAND...SEVERAL POINTS ALONG THE CUMBERLAND WILL LIKELY SEE HIGHER CRESTS. THESE WILL BE INCORPORATED INTO THE THE NEW RIVER FORECASTS...BUT IF THEY REMAIN BELOW FLOOD STAGE NO PRODUCTS WILL BE ISSUED PRIOR TO THE RIVERS APPROACHING ACTION STAGE. UPDATES TO THE FORECAST HAVE BEEN SENT...THOUGH FURTHER ADJUSTMENTS ARE POSSIBLE DEPENDING ON HOW THE SITUATION EVOLVES OVER THE NEXT SEVERAL HOURS. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT/ RAIN IS BUILDING BACK INTO THE AREA LATE THIS AFTERNOON. THE LULL IN THE RAIN OVER EASTERN PORTIONS OF OUR CWA EARLY TODAY WILL LIKELY BE RESPONSIBLE FOR TAKING A SIGNIFICANT BITE OUT OF THE OVERALL QPF TOTALS FOR THIS EVENT. INTERESTINGLY ENOUGH...HIGHEST TOTALS HAVE BEEN CLOSER TO THE INTERSTATE 75 CORRIDOR AND ALONG THE KY...TN STATE LINE WHERE AN INCH OR MORE OF RAIN HAS FALLEN. MODELS TRENDS THUS FAR HAVE BEEN TOO FAR NORTH WITH THE PLACEMENT OF THE HIGHEST RAINFALL TOTALS. MORNING SOLUTIONS HAVE ALSO SHIFTED THE AXIS OF HEAVIEST PRECIPITATION WITH THIS SYSTEM NORTHWARD CLOSER TO THE OHIO RIVER. RADAR TRENDS DO SHOW THE BULK OF PRECIPITATION SHIFTING NORTHWARD WITH TIME NOW. HOWEVER...BASED ON RECENT PERFORMANCE WILL KEEP CURRENT WATCH INTACT IN CASE MODELS ARE AGAIN TOO FAR NORTH WITH PLACEMENT OF HIGHEST QPF TOTALS FROM NOW THROUGH FRIDAY MORNING. WE STILL HAVE THE COLD FRONT TO CONTEND WITH...SO ISOLD THUNDERSTORMS AND FLASH FLOODING WILL CONTINUE TO BE A TREAT UNTIL THE FRONT MAKES IT THROUGH THE AREA BY EARLY FRIDAY MORNING. ALSO USED A NON DIURNAL TREND FOR OVERNIGHT TEMPS...WITH HOURLY TEMPS DRIVEN BY THE PASSING BOUNDARY. A NEW CONCERN HAS RISEN AND CENTERS ON A DEVELOPING 70 TO 80 KT H850 LOW LEVEL JET OVERNIGHT. FCST SOUNDINGS AND THETA-E TIME HEIGHT PROFILES INDICATE THE BOUNDARY LAYER WILL SUCCUMB TO THESE HIGHER WINDS AND MIX DOWN TO THE SFC LATE TONIGHT...OR TOWARDS DAWN FRIDAY MORNING AS THE MAIN SFC LOW OF THIS STORM SYSTEM PASSES JUST TO OUR NORTHWEST. WINDS WILL CONTINUE TO GUST BEHIND THE FRONT FOR SEVERAL HOURS. DECIDED TO ISSUE A LAKE WIND ADVISORY FOR THE AREA FOR THE POTENTIAL OF HIGHER WIND GUSTS. WILL ALSO PASS CONCERNS ON TO UPCOMING SHIFTS. WITH A NOW SATURATED GROUND AND THE ADDITIONAL RAINFALL EXPECTED OVERNIGHT...FELLED TREES AND ASSOCIATED MUD SLIDES WILL BECOME A HAZARD. .LONG TERM.../TOMORROW THROUGH THURSDAY/ THE MODELS ARE IN UNUSUALLY GOOD AGREEMENT. ONCE THE UPPER TROUGH MOVES THOUGH THE AREA ON FRIDAY...THEN THE WE STAY UNDER A ZONAL FLOW REGIME UNTIL ANOTHER UPPER TROUGH ROTATES THROUGH THE AREA FROM SUNDAY TO MONDAY. THE FRONT WILL BE MOVING ACROSS EASTERN KENTUCKY TOMORROW MORNING BETWEEN 7 AND 11 AM. THE TIME HEIGHT OUTPUT ARE SHOWING VERTICAL THETA SURFACES WITH THE FRONT. THIS WILL ALLOW FOR THE HIGHER VELOCITY WINDS ALOFT TO EASILY MIX DOWN TO THE SURFACE. WE HAVE ISSUED A LAKE WIND ADVISORY FOR THIS SYSTEM HOWEVER MAY HAVE TO UPGRADE TO A GENERAL WIND ADVISORY. WE WILL WAIT UNTIL WE SEE THE MODEL RUNS THIS EVENING AND WE WILL ALSO HAVE THE ADVANTAGE OF LOOKING AT UPSTREAM STATIONS TO SEE WHAT HAPPENS WHEN THE FRONT PASSES THERE. THE HEAVY RAIN SHOULD CUT OFF PRETTY ABRUPTLY WITH THE FRONTAL PASSAGE AND THEN TRANSITION TO SCATTERED SHOWERS. THESE SHOWERS WILL BE ENHANCED WITH THE UPSLOPE FLOW BEHIND THE FRONT. HIGH PRESSURE WILL THEN MOVE IN AND DOMINATE THROUGH SATURDAY. ON SUNDAY...THE LEADING EDGE OF THE NEXT SYSTEM WILL BE MOVING INTO THE AREA. THIS SYSTEM WILL FINALLY MOVE OUT OF THE AREA ON MONDAY NIGHT. THE AREA WILL REMAIN DRY THROUGH THE REST OF THE FORECAST. WITH THE MODELS IN GOOD AGREEMENT...GENERALLY STAYED CLOSE TO MOS FOR THE TEMPERATURES. && .AVIATION.../00Z TO 24Z/ THE POTENT STORM SYSTEM IS BREWING OVER THE CENTRAL MISSISSIPPI BASIN AND HAS SPAWNED A WARM FRONT THAT IS LIFTING SLOWLY NORTH THROUGH KENTUCKY. LIGHT TO MODERATE RAINS ARE FALLING ALONG AND NORTH OF THIS BOUNDARY WITH LOWER CIGS AND VIS. TO THE SOUTH...THE PCPN IS TAPERING OFF WHILE CIGS RISE AND VIS IMPROVES. A TRANSITION WILL TAKE PLACE THIS EVENING AS THE FRONT LIFTS NORTH IN CONJUNCTION WITH THE APPROACH OF THE MAIN LOW AND ITS STRONG COLD FRONT. THIS RESPITE FROM THE POORER AVN CONDITIONS WILL BE QUITE BRIEF...THOUGH...AS THE LOW AND ITS FRONT SWARMS INTO EAST KENTUCKY LATER TONIGHT WITH LOW CIGS AND VIS. EMBEDDED THUNDERSTORMS WILL BE POSSIBLE AS WELL THIS EVENING ALONG THE STRENGTHENING WARM FRONT AND ALSO AS ISOLATED CELLS TO ITS SOUTH. HAVE ADDED THIS TO THE TAFS AND GRIDS. AN ADDITIONAL CONCERN IS THE HIGH WINDS JUST OFF THE SURFACE THAT WILL HAVE TROUBLE MIXING DOWN UNTIL THE FRONT GETS CLOSER. FOR THIS REASON HAVE CONTINUED THE LLWS IN ALL THE TAFS WELL INTO THE NIGHT. WINDS WITH THE ACTUAL FRONT WILL ALSO BE GUSTY...BUT THE WIND DIRECTIONS SWITCH TO THE WEST SHOULD SIGNAL THE START OF IMPROVING AVN CONDITIONS WITH CIGS RISING AT LEAST TO MVFR ALONG WITH VIS...THOUGH SCATTERED LIGHT SHOWERS WILL STILL BE AROUND THROUGH THE MORNING HOURS OF FRIDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 10 AM EST THIS MORNING FOR KYZ044-050>052- 058>060-068-069-079-080-083>086-104-106>109-111-112-114-116. LAKE WIND ADVISORY UNTIL 11 AM EST THIS MORNING FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. SEVERE THUNDERSTORM WATCH UNTIL 4 AM EST EARLY THIS MORNING FOR KYZ068-069-079-080-083>088-111>118. && SHORT TERM/MESOSCALE...RAY/GREIF LONG TERM....JJ AVIATION...GREIF
Hazardous weather outlook, Feb 25, 12:20 AM EST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1220 AM EST FRI FEB 25 2011 KYZ044-050>052-058>060-104-106>109-260830- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE 1220 AM EST FRI FEB 25 2011 ...FLOOD WATCH IN EFFECT UNTIL 10 AM EST THIS MORNING... ...LAKE WIND ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. PERIODS OF HEAVY RAIN WITH ISOLATED EMBEDDED THUNDERSTORMS ARE EXPECTED OVERNIGHT. BETWEEN 1 AND 2 INCHES OF ADDITIONAL RAINFALL IS POSSIBLE ACROSS THE AREA TONIGHT...RESULTING IN A POTENTIAL STORM TOTAL OF AROUND 3 INCHES FOR MANY AREAS. LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE...ESPECIALLY WHERE ANY THUNDERSTORMS OCCUR. EXCESSIVE RUNOFF FROM HEAVY RAIN WILL CAUSE RAPID RISES ON AREA CREEKS AND STREAMS. IN ADDITION...WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH LATE TONIGHT...WITH GUSTS AS HIGH AS 40 MPH. HIGH WIND GUSTS IN COMBINATION WITH A SATURATED GROUND MAY CAUSE SOME TREES TO TOPPLE...LEADING TO A POTENTIAL FOR MUD SLIDES AND WASH OUTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERAL RIVERS ARE EXPECTED TO RUN HIGH ON FRIDAY AND FRIDAY NIGHT WITH RIVER FLOODING POSSIBLE IN A FEW LOCATIONS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY MORNING AS A STRONG COLD FRONT PASSES THROUGH THE REGION. GUSTY WINDS ARE ALSO EXPECTED WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OBSERVED...TREES BLOWN OVER...OR RAINFALL AMOUNTS OF AN INCH OR GREATER. KYZ068-069-079-080-083>086-111-112-114-116-260830- ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-LEE- BREATHITT-OWSLEY-CLAY- INCLUDING THE CITIES OF...MOUNT VERNON...MCKEE...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... BEATTYVILLE...JACKSON...BOONEVILLE...MANCHESTER 1220 AM EST FRI FEB 25 2011 ...FLOOD WATCH IN EFFECT UNTIL 10 AM EST THIS MORNING... ...SEVERE THUNDERSTORM WATCH 18 IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... ...LAKE WIND ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. PERIODS OF HEAVY RAIN WITH ISOLATED EMBEDDED THUNDERSTORMS ARE EXPECTED. BETWEEN 1 AND 2 INCHES OF ADDITIONAL RAINFALL IS POSSIBLE ACROSS THE AREA TONIGHT...RESULTING IN A POTENTIAL STORM TOTAL OF AROUND 3 INCHES FOR MANY AREAS. LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE...ESPECIALLY WHERE ANY THUNDERSTORMS OCCUR. EXCESSIVE RUNOFF FROM HEAVY RAIN WILL CAUSE RAPID RISES ON AREA CREEKS AND STREAMS. IN ADDITION...WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH LATE TONIGHT...WITH GUSTS AS HIGH AS 40 MPH. HIGH WIND GUSTS IN COMBINATION WITH A SATURATED GROUND MAY CAUSE SOME TREES TO TOPPLE...LEADING TO A POTENTIAL FOR MUD SLIDES AND WASH OUTS. A FEW OF THE THUNDERSTORMS COULD BE SEVERE INTO THE EARLY MORNING HOURS WITH DAMAGING WIND GUSTS THE MAIN THREAT...THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERAL RIVERS ARE EXPECTED TO RUN HIGH ON FRIDAY AND FRIDAY NIGHT WITH RIVER FLOODING POSSIBLE IN A FEW LOCATIONS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY MORNING AS A STRONG COLD FRONT PASSES THROUGH THE REGION. GUSTY WINDS ARE ALSO EXPECTED WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OBSERVED...WIND DAMAGE...OR RAINFALL AMOUNTS OF AN INCH OR GREATER. KYZ087-088-113-115-117-118-260830- BELL-HARLAN-KNOTT-PERRY-LESLIE-LETCHER- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN... HINDMAN...HAZARD...HYDEN...WHITESBURG 1220 AM EST FRI FEB 25 2011 ...SEVERE THUNDERSTORM WATCH 18 IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... ...LAKE WIND ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. PERIODS OF HEAVY RAIN WITH ISOLATED EMBEDDED THUNDERSTORMS ARE EXPECTED. UP TO AN INCH OF ADDITIONAL RAINFALL WILL BE POSSIBLE TONIGHT...FOR A POTENTIAL STORM TOTAL OF BETWEEN 1.5 AND 2.5 INCHES. LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE...ESPECIALLY WHERE THUNDERSTORMS OCCUR. EXCESSIVE RUNOFF FROM ANY HEAVY RAIN COULD CAUSE SMALL STREAMS AND POOR DRAINING URBAN AREAS TO FLOOD. IN ADDITION...WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH LATE TONIGHT...WITH GUSTS AS HIGH AS 40 MPH. HIGH WIND GUSTS IN COMBINATION WITH A SATURATED GROUND MAY CAUSE SOME TREES TO TOPPLE...LEADING TO A POTENTIAL FOR MUD SLIDES AND WASH OUTS. A FEW OF THE THUNDERSTORMS COULD BE SEVERE INTO THE EARLY MORNING HOURS WITH DAMAGING WIND GUSTS THE MAIN THREAT...THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY MORNING AS A STRONG COLD FRONT PASSES THROUGH THE REGION. GUSTY WINDS ARE ALSO EXPECTED WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OBSERVED...WIND DAMAGE...OR RAINFALL AMOUNTS OF AN INCH OR GREATER. KYZ110-119-120-260830- FLOYD-MARTIN-PIKE- INCLUDING THE CITIES OF...PRESTONSBURG...INEZ...PIKEVILLE 1220 AM EST FRI FEB 25 2011 ...LAKE WIND ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. PERIODS OF HEAVY RAIN WITH ISOLATED EMBEDDED THUNDERSTORMS ARE EXPECTED. UP TO AN INCH OF ADDITIONAL RAINFALL WILL BE POSSIBLE TONIGHT...FOR A POTENTIAL STORM TOTAL OF BETWEEN 1.5 AND 2.5 INCHES. LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE...ESPECIALLY WHERE THUNDERSTORMS OCCUR. EXCESSIVE RUNOFF FROM ANY HEAVY RAIN COULD CAUSE SMALL STREAMS AND POOR DRAINING URBAN AREAS TO FLOOD. IN ADDITION...WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH LATE TONIGHT...WITH GUSTS AS HIGH AS 40 MPH. HIGH WIND GUSTS IN COMBINATION WITH A SATURATED GROUND MAY CAUSE SOME TREES TO TOPPLE...LEADING TO A POTENTIAL FOR MUD SLIDES AND WASH OUTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY MORNING AS A STRONG COLD FRONT PASSES THROUGH THE REGION. GUSTY WINDS ARE ALSO EXPECTED WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OBSERVED...TREES BLOWN OVER...OR RAINFALL AMOUNTS OF AN INCH OR GREATER. RAY/GREIF
In the hours before
Local storm report, Feb 24, 10:42 PM EST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1042 PM EST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HEAVY RAIN 5 NE HAZARD 37.30N 83.13W
02/24/2011 E0.00 INCH PERRY KY LAW ENFORCEMENT
ROCK SLIDE ON HIGHWAY 80 NEAR THE JUNCTION OF HIGHWAY
476.
&&
KASLocal storm report, Feb 24, 10:43 PM EST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1043 PM EST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM HEAVY RAIN IRVINE 37.70N 83.97W
02/24/2011 M1.70 INCH ESTILL KY EMERGENCY MNGR
&&
KASLocal storm report, Feb 24, 11:36 PM EST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1136 PM EST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM NON-TSTM WND DMG 1 S SOMERSET 37.07N 84.61W
02/24/2011 PULASKI KY LAW ENFORCEMENT
ONE TREE DOWN WHICH FELL ON A VEHICLE.
&&
JCARICOLocal storm report, Feb 24, 11:47 PM EST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1147 PM EST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM FLOOD MEANS 37.95N 83.76W
02/24/2011 MENIFEE KY LAW ENFORCEMENT
THE MENIFEE COUNTY 911 DISPATCHER RECEIVED A REPORT OF
WATER ACROSS US HWY 460 IN THE MEANS COMMUNITY.
&&
ARSpecial weather statement, Feb 24, 11:48 PM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1148 PM EST THU FEB 24 2011 KYZ058-068-069-079-080-083>087-111-114-116-250600- ESTILL-ROCKCASTLE-PULASKI-LAUREL-WAYNE-WHITLEY-MCCREARY-LEE-JACKSON- OWSLEY-CLAY-KNOX-BELL- 1148 PM EST THU FEB 24 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 100 AM EST FRIDAY MORNING... SOUTHERN ESTILL... LEE... JACKSON... OWSLEY... ROCKCASTLE... PULASKI... CLAY... LAUREL... KNOX... WAYNE... WHITLEY... MCCREARY AND WESTERN BELL. AT 1146 PM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM FROM 12 MILES WEST OF HARRODSBURG TO 28 MILES WEST OF ALBANY...MOVING EAST AT 50 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PARNELL AROUND 1225 AM EST...FAUBUSH AROUND 1230 AM EST...TRIMBLE AROUND 1235 AM EST...OIL VALLEY AROUND 1240 AM EST...WOODSTOCK AROUND 1245 AM EST... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS IN EXCESS OF 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. KAS
Special weather statement, Feb 25, 1:18 AM EST, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 118 AM EST FRI FEB 25 2011 KYZ069-080-084>088-111>117-250700- LAUREL-WHITLEY-MCCREARY-LEE-BREATHITT-JACKSON-OWSLEY-KNOTT-PERRY- CLAY-LESLIE-KNOX-HARLAN-BELL- 118 AM EST FRI FEB 25 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 200 AM EST FRIDAY MORNING... SOUTHEASTERN LEE... SOUTHERN BREATHITT... SOUTHEASTERN JACKSON... OWSLEY... WESTERN KNOTT... PERRY... CLAY... SOUTHEASTERN LAUREL... LESLIE... KNOX... WESTERN HARLAN... WHITLEY... EXTREME SOUTHEASTERN MCCREARY AND BELL. AT 117 AM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM BEATTYVILLE TO 10 MILES SOUTHWEST OF WILLIAMSBURG...MOVING EAST AT 50 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ATHOL AROUND 125 AM EST...CHENOWEE AROUND 130 AM EST...DUMONT AROUND 135 AM EST... SMITH BRANCH AROUND 140 AM EST...TOULOUSE AROUND 145 AM EST... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS OF 30 TO 50 MPH...AND FREQUENT LIGHTNING IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EST FRIDAY MORNING FOR SOUTHEASTERN KENTUCKY. KAS
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 12:23 AM EST | Severe Thunderstorm Warning | JKL | Jackson, Laurel, McCreary, Pulaski, Rockcastle, Wayne and 1 more | 52 min |
| Feb 25, 12:38 AM EST | Flash Flood Warning | JKL | Jackson, Laurel, McCreary, Pulaski, Rockcastle, Wayne and 1 more | 6 hr |
| Feb 25, 12:48 AM EST | Areal Flood Advisory | JKL | Bath, Estill, Fleming, Jackson, Menifee, Montgomery and 2 more | 6 hr |
| Feb 25, 1:10 AM EST | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Lee, Leslie and 1 more | 5 hr |
| Feb 25, 1:21 AM EST | Areal Flood Advisory | JKL | Breathitt, Elliott, Johnson, Magoffin, Morgan, Perry and 1 more | 5 hr |
| Feb 25, 1:25 AM EST | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Owsley, Perry | 35 min |
| Feb 25, 5:07 AM EST | River Flood Advisory | JKL | Lee | 27 hr |
| Feb 25, 5:07 AM EST | River Flood Advisory | JKL | Estill | 52 hr |
| Feb 25, 5:07 AM EST | River Flood Advisory | JKL | Estill, Powell | 50 hr |
| Feb 25, 5:43 AM EST | River Flood Warning | JKL | Whitley | 41 hr |
| Feb 25, 6:30 AM EST | Areal Flood Warning | JKL | Jackson, Rockcastle | 4 hr |
| Feb 25, 10:07 AM EST | River Flood Advisory | JKL | Knox | 26 hr |
| Feb 25, 12:03 PM EST | River Flood Advisory | JKL | Bell | 7 hr |
Nearby
Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.